Pain Management Community
Pain and Graves Disease
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pain and Graves Disease

Hi, I am a 32yr old female who has been on pain meds since 2008 from a terrible accident. I'm currently on Percocet 10/325, 30mg Oxycontin CR, 1200mg Neurontin 3x day and Zanaflex. I was recently diagnosed with Graves Disease which is an autoimmune disease associated with ur thyroid. I have noticed that I'm needing more pain meds than normal to relieve my pain. My question is, does this disease affect the relief I am supposed 2 be receiving from my normal dose? Basically, does my pain meds need to be increased or does my thyroid affect the digestion process of the meds? Any advice would be so helpful in dealing with this new diagnosis
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
The only I can tell you when I dealt with Graves was that it caused hyperthyroidism which made my metabolism go into extreme overdrive. I dropped weight like you would not believe....

I can give any answers to medication, but I would think that if your metabolism is in overdrive it is burning everything up quickly. That is just my opinion. Please keep a close eye on the graves...can be deadly...
Blank
547368_tn?1332173665
Hello Mary,

Welcome to the Pain Management Forum. I am sorry to hear that on top of Chronic Pain you have also been DX with Graves Disease. You've asked a good question.

I have a close friend that has this condition. He has not noted any difference in the effectiveness of his medications. I have what's called "Dumping Syndrome" meaning that everything I ingest gets rapidly put through my system. This only appears to effect any medications that are absorbed in my small intestine, such as an enteric coated tablet. So it's not exactly like your faster metabolism but similar.

This is an excellent question to ask of your PCP or Specialist. You may also want to post in our Autoimmune Forum. Here's the link:

http://www.medhelp.org/forums/Autoimmune-Disorders-/show/174

I wish you well and hope that you will share with us what you learn ... as we all learn from one another. I'll be interested to read your updates.

Take Care,
~Tuck
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Pain Answerers
535089_tn?1400677119
Blank
Mollyrae
WI
7721494_tn?1405368662
Blank
philnoir
Front Range, CO
1193998_tn?1265121197
Blank
carolanivey
OH
1855076_tn?1337118903
Blank
marycarmel
MA
Avatar_m_tn
Blank
trixy71
Avatar_f_tn
Blank
Weathergirl21